Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 6  |  Page : 418--419

An interesting case of serotonin syndrome precipitated by escitalopram

Debasish Sanyal, Suddhendu Chakraborty, Ranjan Bhattacharyya 
 Department of Psychiatry, Calcutta National Medical College, Kolkata, India

Correspondence Address:
Ranjan Bhattacharyya
Department of Psychiatry, Calcutta National Medical College, Kolkata
India

Serotonin syndrome is a known entity, which occurs with multiple drugs acting on serotonergic receptors. A 73-year-old lady presented with a history of agitation, altered sensorium, and autonomic hyperactivity after starting escitalopram on therapeutic dosage for her depressive syndrome who was on selegiline for her parkinsonism. This syndrome with therapeutic dose escitalopram warrants the careful and judicious use of the drug especially with other serotonergic drugs, so that this serious medical complication can be avoided.


How to cite this article:
Sanyal D, Chakraborty S, Bhattacharyya R. An interesting case of serotonin syndrome precipitated by escitalopram.Indian J Pharmacol 2010;42:418-419


How to cite this URL:
Sanyal D, Chakraborty S, Bhattacharyya R. An interesting case of serotonin syndrome precipitated by escitalopram. Indian J Pharmacol [serial online] 2010 [cited 2020 Oct 28 ];42:418-419
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=6;spage=418;epage=419;aulast=Sanyal;type=0